Idaho, 2012

Wildfire in Idaho, June 22 to 23, 2012

June 22 to 23, 2012 · NWS PIH · 1 event in 1 county or zone

A 200 acre fire developed 11 miles northeast of Preston on June 22nd. It was human caused and was contained by by June 23rd.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A 200 acre fire developed 11 miles northeast of Preston on June 22nd. It was human caused and was contained by by June 23rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 22, 2:40 AM MST, 7 hours 48 minutes earlier.

Area forecast discussion, Jun 22, 2:40 AM MST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
340 AM MDT FRI JUN 22 2012

.SHORT TERM...TODAY THROUGH SUNDAY.
UPPER LEVEL RIDGE HAS MOVED EAST WITH SOUTHERLY FLOW TO DOMINATE
WEATHER IN THE SHORT TERM. WEAK WAVE HAS SPREAD SHOWERS TO THE
OREGON AND IDAHO BORDER BUT MOST ACTIVITY SHOULD STAY WEST. DO
HAVE ISOLATED SHOWERS AND THUNDERSTORMS MAINLY RELEGATED TO THE
CENTRAL MOUNTAINS. GENERALLY THIS SOUTHERLY FLOW AND WARM PATTERN
WITH PERSIST TODAY THROUGH SUNDAY WITH VERY WARM TEMPERATURES AND
DRY CONDITIONS. ONLY MENTION OF THUNDERSTORMS REMAINS IN THE
CENTRAL MOUNTAINS THROUGH SUNDAY AND SHOULD BE ISOLATED AT BEST.
WILL SEE UP VALLEY WINDS OF 10 TO 20 MPH IN THE SNAKE RIVER PLAIN
THIS AFTERNOON AND SATURDAY AFTERNOON.
GK

.LONG TERM...MONDAY THROUGH FRIDAY.
UPPER LOW PUSHES INLAND MONDAY AND DRIVES THROUGH THE REGION
TUESDAY WITH A COLD FRONT. SHOULD STAY VERY WARM THROUGH MONDAY
WITH ABOUT A 10 DEGREE DROP TUESDAY POST COLD FRONTAL PASSAGE.
MODELS REMAIN FAIRLY DRY WITH THIS TROF AND DO NOT EXPECT MUCH
PRECIPITATION THROUGH NEXT WEEK AS THE DRY TREND CONTINUES.
TEMPERATURES SHOULD START TO MODERATE AGAIN BY THURSDAY TO ABOVE
NORMAL CONDITIONS.
GK

&&

.AVIATION...MOIST AIR AHEAD OF THE EASTERN PACIFIC LOW WILL GRAZE
THE CENTRAL MOUNTAINS FRIDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS IN
THE CENTRAL MOUNTAINS...BUT WEST AND NORTHWEST OF KSUN. SO
FAR...SATURDAY LOOKS TO BE A REPEAT. RS

&&

.FIRE WEATHER...A PRONOUNCED LOW PRESSURE CIRCULATION OFF THE
WASHINGTON COAST NEAR 138W WILL MOVE SLOWLY TOWARDS THE SOUTHWESTERN
OREGON COAST THROUGH SUNDAY. MOIST AND UNSTABLE FLOW WILL CONTINUE
TO GRAZE THE CENTRAL MOUNTAINS EACH DAY PROVIDING A SLIGHT CHANCE OF
THUNDERSTORMS. FURTHER EAST IN THE SNAKE PLAIN AND EASTERN
HIGHLANDS...DRY SOUTHERLY AIR WILL ADVANCE INTO IDAHO WITH 6 TO 14
PERCENT RELATIVE HUMIDITY OVER MUCH OF THE AREA THE NEXT THREE DAYS.
SOUTH TO SOUTHWEST WINDS ARE FORECAST TO REMAIN JUST BELOW RED FLAG
CRITERIA ESPECIALLY SATURDAY AND SUNDAY. THE HIGHER ELEVATIONS
BETWEEN SCOUT MOUNTAIN AND MALAD MAY SEE WIND GUTS 25 TO 30 MPH
SATURDAY AFTERNOON AND AGAIN ON SUNDAY. THIS WILL BE SOMETHING TO
WATCH SHOULD FUELS BECOME MORE CRITICAL. MONSOON MOISTURE STILL
EXPECTED TO MAKE A BRIEF SURGE NORTH BETWEEN THE CARIBOU AND BRIDGER
NATIONAL FOREST MONDAY...THEN GETS PUSHED EAST WITH THE LOW NEAR
OREGON MOVING INLAND AND NORTHEAST. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 22, 3:07 AM MST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
407 AM MDT FRI JUN 22 2012

IDZ017>025-031-032-231015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
407 AM MDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Cache Valley/Idaho Portion

When
June 22, 10:28 AM MST to June 23, 12:00 PM MST
Where
Cache Valley/Idaho Portion forecast zone
Reported by
Park/Forest Service

A 200 acre fire developed 11 miles northeast of Preston on June 22nd. It was human caused and was contained by by June 23rd.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2012Every state in 2012This day in weather historyWarnings in Idaho, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394511.